Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 87, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 25, 2007, 12:42 PM CDT for Greene County, Missouri. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2007, 12:42 PM CDT (17:42 UTC)
- Expired
- May 25, 2007, 12:52 PM CDT
- In force
- 10 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Greene County, MO
The radar
The Springfield radar (KSGF), 23 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 251742
SVRSGF
MOC077-251845-
/O.NEW.KSGF.SV.W.0087.070525T1742Z-070525T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1242 PM CDT FRI MAY 25 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 145 PM CDT.
* AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR BASSVILLE...OR 6 MILES NORTH OF
STRAFFORD...MOVING NORTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN GREENE COUNTY. THIS ALSO INCLUDES INTERSTATE 44
BETWEEN MILE MARKERS 86 AND 90.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3726 9315 3735 9328 3740 9324 3741 9324
3740 9321 3740 9308 3727 9309 3725 9312
$$
CRAMER1 follow-up statement
000
WWUS53 KSGF 251752
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1252 PM CDT FRI MAY 25 2007
MOC077-251802-
/O.CAN.KSGF.SV.W.0087.000000T0000Z-070525T1845Z/
GREENE MO-
1252 PM CDT FRI MAY 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR GREENE COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3726 9315 3735 9328 3740 9324 3741 9324
3740 9321 3740 9308 3727 9309 3725 9312
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:15 AM CDT, 6 hours 27 minutes earlier.
Area forecast discussion, May 25, 6:15 AM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 615 AM CDT FRI MAY 25 2007 UPDATED AVIATION DISCUSSION .DISCUSSION... CURRENTLY...WEAK SURFACE FRONT EXTENDING FROM CENTRAL ILLINOIS SOUTHWEST TO SPRINGFIELD...THEN INTO CENTRAL OKLAHOMA. SOME SHOWER ACTIVITY DEVELOPING ALONG THE FRONT ACROSS EAST CENTRAL MISSOURI THIS MORNING. FRONT FORECAST TO REMAIN OVER SOUTHERN MISSOURI THROUGH THE NEXT 24 TO 36 HOURS AND SERVING AS THE FOCUSING MECHANISM FOR SCATTERED SHOWERS AND THUNDERSTORMS. WRF SHOWING CAPES THIS AFTERNOON AROUND 500-600 J/KG. WITH WEAK SHEAR...WEAK WINDS ALOFT AND CLOUD COVER...WOULD NOT EXPECT MUCH IN THE WAY OF SEVERE THUNDERSTORMS TODAY. LOOKS LIKE THUNDERSTORMS COULD GIVE US SOME GOOD RAINFALL AMOUNTS AS THEY WOULD BE MOVING VERY SLOWLY...SO MAIN THREAT TODAY WOULD BE ISOLATED FLASH FLOODING. FRONT BEGINS TO PUSH NORTH SATURDAY INTO CENTRAL MISSOURI BY THE AFTERNOON. CONTINUE TO SEE LACK OF ANY STRONG WINDS THROUGH THE COLUMN...SO STORMS WILL CONTINUE TO BE SLOW MOVERS. GFS SOUNDINGS SHOWING PWATS UP TO 1.60 INCHES SATURDAY AFTERNOON ACROSS THE CWA...WITH HIGH/SKINNY CAPE PROFILE THAT WOULD INDICATE STORMS TO BE EFFICIENT RAIN PRODUCERS. SO WILL POSSIBLE HEAVY RAIN IN HWO. FRONT STALLS OUT OVER NORTHERN MISSOURI SUNDAY BEFORE PUSHING OFF TO THE NORTHEAST MONDAY. WITH SUMMERTIME PATTERN IN PLACE...KEPT CHANCE POPS THROUGH THE FORECAST PERIOD WITH BEST CHANCE OF ANY PRECIP DRIVEN BY AFTERNOON HEATING. GCC && .AVIATION... FOR THE 1200 UTC KSGF/KJLN TAFS...IFR CONDITIONS DEVELOPED OVER NORTHEAST OK/SOUTHEAST KS/SOUTHWEST MO LAST NIGHT. THE CLOUDS AND FOG HAVE BEEN FAIRLY SHALLOW...AND ONLY SLOWLY ADVECTING EAST AND NORTHEAST UP THE MO OZARK PLATEAU...REACHING THE SPRINGFIELD AREA WITH IN THE LAST 30 MINUTES. WILL HAVE IFR/LIFR VISIBILITY AT KSGF AND IFR/LIFR CEILINGS AT KJLN TO START. GIVEN THE SHALLOW DEPTH OF THE STRATUS...IT SHOULD MIX OUT FAIRLY QUICKLY THIS MORNING. CANT RULE OUT SOME SHOWERS/TSTMS. ONGOING ISOLD SHOWERS HAVE OCCURRED NORTH OF KSGF THROUGH MOST OF THE NIGHT...AND BELIEVE THAT TREND WILL CONTINUE AS THE WEAK FRONT OVER THE AREA BEGINS TO LIFT BACK TO THE NORTH. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 25, 11:45 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1145 AM CDT FRI MAY 25 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1145 AM CDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT AS A STATIONARY FRONT REMAINS OVER SOUTHERN AND CENTRAL MISSOURI. THUNDERSTORMS WILL MAINLY OCCUR ALONG AND SOUTH OF A LINE FROM WAYNESVILLE TO NEOSHO. MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. A FEW OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS TO 50 MPH...HAIL TO THE SIZE OF NICKELS...AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SATURDAY THROUGH THE MEMORIAL DAY WEEKEND AS THE FRONT BEGINS TO LIFT NORTHWARD INTO CENTRAL AND NORTHERN MISSOURI. HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL MISSOURI SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:58 AM CDT | Dense Fog Advisory | SGF | Barry, Christian, Dade, Greene, Lawrence, Stone | 2 hr |
| May 25, 1:11 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 18 min |
| May 25, 1:39 PM CDT | Flash Flood Warning | SGF | Douglas | 3 hr |
| May 25, 4:31 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| May 25, 4:52 PM CDT | Flash Flood Warning | SGF | Greene | 3 hr |
| May 25, 5:00 PM CDT | Flash Flood Warning | SGF | Barton, Jasper, Newton | 6 hr |
| May 25, 5:10 PM CDT | Flash Flood Warning | SGF | Cedar, Dade, Dallas, Polk | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.